Alert archive / New Mexico / High Wind Watches in 2014

High Wind Watch 1, NWS Albuquerque, NM

January 11, 2014

NWS Albuquerque, NM issued this high wind watch at Jan 11, 2014, 3:17 AM MST. It took effect at Jan 12, 2014, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 11, 2014, 3:17 AM MST (10:17 UTC)
In effect from
Jan 12, 2014, 11:00 AM MST
Expired
Jan 12, 2014, 4:15 AM MST
In force
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Jan 11, 3:04 AM MST, 13 minutes earlier.

Area forecast discussion, Jan 11, 3:04 AM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 AM MST SAT JAN 11 2014

.DISCUSSION...
CURRENTLY...TURBULENT NORTHWEST FLOW IN PLAY ALOFT IN CIRCULATION
UP AND OVER RIDGE BUILDING OUT OF THE TROPICAL EAST PACIFIC AND
OVER THE WESTERN U.S. DEPARTING EASTBOUND TROUGH NOW EXTENDING
FROM NORTHERN MANITOBA TO EAST TEXAS...AS NEXT PACIFIC SYSTEM
COILS UP OFF THE CANADIAN WEST COAST POISED FOR A DIVE TOWARD NEW
MEXICO FOR THE LAST HALF OF THE WEEKEND.

MODELS...IN REASONABLE AGREEMENT THROUGH THE UPCOMING WORK WEEK
AND INTO THE FIRST HALF OF THE FOLLOWING WEEKEND. SOME DIFFERENCES
ON PATTERN EVOLUTION AND FEATURE PLACEMENTS AND TIMING SHOWING UP
LATE NEXT WEEKEND INTO THE FOLLOWING WORK WEEK. ACCEPTABLE AND
PLAUSIBLE STORY WILL SHEAR FLATTENING RIDGE OUT OFF THE WEST COAST
AND OVER NEW MEXICO TODAY...AS CANADIAN WEST COAST SYSTEM DIGS TO
CENTRAL CALIFORNIA THROUGH THIS AFTERNOON...AND START EASTWARD
MOVEMENT TO THE FOUR CORNERS BY EARLY SUNDAY MORNING. TROUGH AXIS
WILL POKE ALL THE WAY ACROSS NEW MEXICO INTO CHIHUAHUA AND
NORTHERN MEXICO BY LATE SUNDAY NIGHT...AND INTO THE HEART OF TEXAS
DURING THE DAY ON MONDAY. UPSTREAM RIDGE CORE WILL BUILD ALONG THE
WEST COAST FROM BAJA CALIFORNIA TO WESTERN CANADA...LEAVING NEW
MEXICO IN BLUSTERY NORTHWEST FLOW ONCE AGAIN. AS RIDGE MOVES
ONSHORE BY MIDWEEK...FLOW ALOFT WILL WEAKEN...AS MAIN SOUTHWARD
ARCTIC PENETRATION SHIFTS TO THE MIDWEST...AND THE MID SOUTH.
RIDGE WILL BROADEN AND FLATTEN OVER NEW MEXICO THROUGH THE
REMAINDER OF THE WORK WEEK AS PARADE OF NORTH PACIFIC SYSTEMS MAKE
LANDFALL IN THE PACIFIC NORTHWEST OVER THE WEEKEND. DISHARMONY
SHOWING UP LATE SUNDAY AS EUROPEAN ECMWF SOLUTION HAS FLIPPED WITH
THE DOMESTIC GFS. EUROPEAN SOLUTION NOW PUSHES PROGRESSIVE
NORTHWEST FLOW OUT OF THE NORTH PACIFIC INTO NEW MEXICO WITH QUICK
BLIP SHORTWAVES MOVING THROUGH A FAIRLY LAMINAR FLOW. DOMESTIC GFS
OPTS FOR A MORE AMPLIFIED AND DISTURBED PATTERN...WITH SYSTEM
CROSSING INTO CENTRAL CALIFORNIA ON MONDAY MORNING AS DOWNSTREAM RIDGE
COLLAPSES OVER THE DESERT SOUTHWEST AND ROCKIES. MOST OF THE
DIFFERENCES SHOWING UP AT THE VERY END OF THE RUN...SO WILL HAVE A
FEW MORE COMPARISONS BEFORE SETTLING ON A GOOD STORY FOR THE OUT
PERIODS. FOR NOW...CAN TILT LONG TERM THINKING TOWARD A DIFFERENCE
SPLIT WITH A SOMEWHAT UNSETTLED START TO THE WORK WEEK AFTER NEXT WEEKEND.

FOR TODAY...THE DAY TO GO BEFORE THE BLOW ON SUNDAY...AS WEAK
SHORTWAVE WORKING THROUGH THE TOP OF THE RIDGE WILL INTRODUCE SOME
HIGH CLOUDS TO THE WEST AND NORTH THROUGH TONIGHT IN ADVANCE OF
DIGGING PACIFIC NORTHWEST SYSTEM. DOME OF HIGH PRESSURE SITS OVER
WESTERN COLORADO...AND SURFACE LOW SITS OVER EASTERN
COLORADO...AND PRESSURE GRADIENT BETWEEN WILL REMAIN PRETTY WEAK
FOR NOW. SOME WESTERLY BREEZES WILL KICK UP THIS AFTERNOON OVER
THE SUMMITS...EASTERN SLOPES AND ADJACENT EASTERN PLAINS INTO THE
EVENING...AS LATE EVENING WIND SPEEDS RAMP UP OVER THE NORTHERN
SANGRE DE CRISTO MOUNTAINS HEADING INTO DAYBREAK SUNDAY MORNING.
HAVE KEPT OVERNIGHT LOW TEMPERATURES TONIGHT A FEW DEGREES ABOVE
GUIDANCE TO ACCOUNT FOR DOWN SLOPING FLOW AND COMPRESSION HEADING
INTO SUNDAY SUNRISE.

FOR SUNDAY...TROUGH AXIS MOVING OUT OF CALIFORNIA AND THROUGH THE
FOUR CORNERS SUNDAY MORNING...AND TO THE TEXAS PANHANDLE BY SUNDAY
AFTERNOON. SURFACE HIGH PRESSURE DOME WILL STRENGTHEN RAPIDLY OVER
WESTERN COLORADO...WITH LOW DEEPENING RAPIDLY OVER THE NORTHERN
END OF THE TEXAS PANHANDLE. COPIOUS MOMENTUM ALOFT IN BLUSTERY
FLOW COMBINED WITH TIGHT SURFACE PRESSURE GRADIENT WILL CRANK
SUNDAY WESTERLY WIND SPEEDS TO ADVISORY THRESHOLDS BY LATE MORNING
FROM THE SANGRE DE CRISTO AND CENTRAL MOUNTAIN CHAINS
EASTWARD...AND THEN TO HIGH WIND WARNING THRESHOLDS BY MID
AFTERNOON AS WINDS VEER NORTHWEST AND REMAIN STRONG AND GUSTY
STATEWIDE. SPEEDS WILL RATCHET DOWN THROUGH THE EVENING WITH
LINGERING OVERNIGHT NORTHWEST BREEZES ACROSS CENTRAL MOUNTAIN
CHAIN SUMMITS AND OUT OVER THE ADJACENT EASTERN PLAINS. IN
ADDITION TO THE WIND...SPOTTY SNOW SHOWERS WILL REDEVELOP OVER THE
HIGH COUNTRY NEAR THE COLORADO BORDER EARLY SUNDAY...AND SOME SNOW
SHOWERS WILL WORK SOUTHWARD TO THE JEMEZ AND SOUTHERN SANGRE DE
CRISTOS BY MIDDAY. AS THE WIND TAKES HOLD AND SNOW LEVELS RISE
SUNDAY AFTERNOON...ANY MODEST SNOW COVERAGE WILL SHIFT TO SUMMITS
AS SLOPES AND VALLEYS CHANGE OVER TO SPOTTY RAIN BEFORE SHOWER
FOCUS SHIFTS TO THE NORTHEAST PLAINS SUNDAY NIGHT. GUSTS WILL KICK UP
DUST...AND BROAD AREAS OF BLOWING DUST WITH ASSOCIATED VISIBILITY
IMPACTS WILL CONTINUE INTO SUNDAY EVENING. WITH ALL SAID AND
DONE...DAYTIME HIGH TEMPERATURES SUNDAY WILL RUN A FEW DEGREES
ABOVE NORMAL OVER THE CENTRAL AND WEST...AND 8 TO 15 DEGREES ABOVE
MID JANUARY NORMALS OVER THE EAST.

FOR MONDAY...SLACKENING SURFACE PRESSURE GRADIENT UNDER BRISK
NORTHWEST FLOW WILL HELP REDUCE WIND SPEEDS...WITH NORTHWEST
BREEZINESS CONTINUING OVER THE CENTRAL MOUNTAIN CHAIN
SUMMITS...EASTERN SLOPES AND ADJACENT PLAINS THROUGH MONDAY
EVENING. COLDER AIR IN PLACE IN THE WAKE OF DEPARTING SYSTEM WILL
PUSH TEMPERATURES BACK TO SLIGHTLY BELOW NORMAL WEST AND
CENTRAL...AND A HANDFUL OF DEGREES ABOVE NORMAL IN THE EAST.

FOR TUESDAY...1040 MB HIGH SHOWING UP OVER NORTHERN UTAH...AS WEAK
SURFACE LOW REMAINS OVER EASTERN COLORADO...AND NORTHWEST FLOW
ALOFT WEAKENS AS MAIN SOUTHBOUND POLAR THRUST PENETRATES INTO THE
MIDWEST AND MID SOUTH. TEMPERATURE REBOUND WILL PUSH MOST PLACE TO
NORMAL OR A FEW DEGREES. WIND SPEEDS FAIRLY MODEST IN WEAKENING
SURFACE PRESSURE GRADIENTS AND REDUCED FLOW ALOFT.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...DRY PATTERN IN WEAK FLOW
OVERHEAD AS LAZY AND SLOPPY RIDGE SLIDES OVER NEW MEXICO. COLD
FRONT PENETRATING EASTERN NEW MEXICO ON THURSDAY WILL SLIDE
SOUTHWARD INTO CHIHUAHUA BY FRIDAY MORNING. BROAD COOLING TREND AS
A RESULT...WITH TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL
WEDNESDAY FALLING A FEW DEGREES BELOW NORMAL BY FRIDAY. GENERALLY
MODEST WIND SPEEDS...WITH SOME SOUTHWEST BREEZINESS OVER THE
EASTERN PLAINS ON FRIDAY AFTERNOON.

SHY

&&

.FIRE WEATHER...
NOT MUCH IN THE WAY OF SIGNIFICANT CHANGES MADE TO THE GRIDDED
FORECAST. GRIDS CURRENTLY WELL POSITIONED FOR STRONG WINDS AND LOW
HUMIDITY ACROSS PORTIONS OF THE EAST ON SUNDAY. WILL GO AHEAD AND
UPGRADE WATCH TO WARNING FOR ZONE 108...WILL LEAVE 104 IN A WATCH
DUE TO THE UNCERTAINTY OF THE NORTHERLY WIND SHIFT ACROSS THAT ZONE
AND SUBSEQUENT RISE IN HUMIDITY. CANT RULE OUT LOCALIZED RED FLAG
CONDITIONS DEVELOPING WITHIN LOWER AND MIDDLE PORTIONS OF THE RIO
GRANDE VALLEY SUNDAY AFTERNOON BUT GRIDS CURRENTLY SHOW RH VALUES
BETWEEN 16 TO 18 PCT. BASED ON WHAT HAPPENED YESTERDAY
AFTERNOON...WELL ABOVE NORMAL MIXING HEIGHTS TEND TO LEAD TO LOWER
SURFACE DEW POINTS.

AS FAR AS SATURDAY...TEMPERATURES WILL WARM MOST AREAS. ABOVE NORMAL
READINGS BETWEEN 5 TO 13 DEGREES EXPECTED. DESPITE THE WARMING...RH
VALUES SHOULD RISE WITHIN THE LOWER ELEVATIONS BUT LOWER ACROSS THE
HIGHER RIDGES...ESPECIALLY NORTH CENTRAL MTNS. THE BIG CHANGE WILL
BE LIGHTER WIND ALTHOUGH RESIDUAL MTN WAVE WINDS HAVE CONTINUED TO
THE LEE OF THE CENTRAL MTNS...PRIMARILY SANDIA/MANZANO MTNS. EXPECT
SOME CONTINUED BREEZINESS ACROSS THIS SAME AREA INTO THE AFTERNOON.
VENTILATION WILL BE QUITE A BIT LOWER THAN YESTERDAY.

INGREDIENTS REMAIN IN PLACE FOR A FAIRLY POTENT MID JANUARY CRITICAL
FIRE WEATHER EVENT ACROSS PORTIONS OF THE EASTERN PLAINS ON SUNDAY.
SUNDAY MORNING TEMPS WERE RAISED DUE TO THE ADDED OVERNIGHT MIXING
FROM DOWN SLOPE WINDS. HUMIDITY RECOVERIES LEADING INTO SUNDAY LOOK
TO BE POOR TO MODERATE ACROSS THE EAST AS A RESULT. THE HIGHEST
MIXING HEIGHTS IN QUITE SOME TIME ARE FORECASTED FOR THE ENTIRE
AREA. READINGS WILL BE 90TH PERCENTILE OR MORE AND LEAD TO LOWER
THAN MODEL PREDICTED SURFACE DEW POINTS. THIS WILL ALSO ADD TO THE
HIGHER WIND COMPONENT AS THE WINDS ALOFT STRENGTHEN. A STRONG
PRESSURE GRADIENT WILL ALSO BE FOUND ACROSS THE FORECAST AREA AS A
POTENT COLD FRONT PROGRESSES ACROSS THE STATE. ALL AREAS WILL RECEIVE THE
HIGHER WINDS ALTHOUGH THE HIGHEST WIND FLOW WILL BE FOUND ALONG AND
TO THE EAST OF THE CENTRAL MTNS. I40 BETWEEN EDGEWOOD TO TUCUMCARI
WILL ESPECIALLY BE HOWLING. SIMILARLY DOWN TOWARDS CLOVIS AND FORT
SUMNER. A LATE DAY WIND SHIFT OUT OF THE NORTH WILL ALLOW RH VALUES
TO RISE SOME ACROSS THE FAR NORTHEAST PLAINS. STILL NOT SURE HOW FAR
SOUTH THE HIGHER RH WILL GET BUT THE STRONGEST MIXING IS DEPICTED BY
THE MODELS FOR UNION COUNTY SO THAT MAY MITIGATE THE SURFACE COOLING
THUS RH INCREASES. AS MENTIONED ABOVE...DECIDED TO LEAVE ZONE 104
OUT OF THE WARNING AT THIS TIME. WILL ALLOW MORE MODEL RUNS AS WE
GET CLOSER TO THE EVENT. OVERNIGHT TEMP ANOMALIES LEADING INTO THE
EVENT WILL BE QUITE WARM...10 TO 20 DEGREES. DAYTIME HIGHS WILL BE
10 TO 15 DEGREES ABOVE NORMAL ACROSS THE EASTERN PLAINS...GENERALLY
3 TO 8 DEGREES ABOVE NORMAL WESTERN/CENTRAL AREAS. HAINES VALUES
WILL VARY BUT LOOKING AT SOME 4/5S ACROSS THE EAST. MODELS ARE
SHOWING A DISTINCT MID LEVEL DRY SLOT MOVING ACROSS THE AREA ON
SUNDAY. AS MENTIONED ABOVE...CANT RULE OUT LOCALIZED CRITICAL
CONDITIONS WITHIN THE LOWER AND MIDDLE RIO GRANDE VALLEY SO WILL BE
MONITORING THAT AREA CLOSELY.

GUSTY LEE MTN WAVE WINDS SHOULD CONTINUE WELL INTO THE OVERNIGHT
SUNDAY NIGHT AS NORTHWEST FLOW BECOMES MORE PRONOUNCED. THIS WILL
RESULT IN ABOVE NORMAL TEMP ANOMALIES ACROSS THE EASTERN PLAINS. RH
RECOVERIES WILL TREND UP SLIGHTLY ACROSS THE EAST AND SHOULD LEAD TO
MODERATE LEVELS.

THE MAIN QUESTION MARK FOR THE SUNDAY/SUNDAY NIGHT/MONDAY MORNING
PERIOD REMAINS PRECIP CHANCES ACROSS THE NORTH. THE LAST TWO RUNS OF
THE GFS HAVE BEEN SHOWING MORE LIGHT PRECIP POTENTIAL ACROSS THE
NORTH ALTHOUGH THE ECMWF REMAINS THE MOST BULLISH. THE CANADIAN AND
NAM ARE THE LEAST BULLISH. BASED ON THE PAST FEW WEEKS...EXPECT
MINIMAL AMTS OF PRECIP FAVORING THE WEST SLOPES OF THE TUSAS/LOWER
SAN JUAN/SANGRE DE CRISTOS.

SURFACE WIND FLOW WILL BE LIGHTER ON MONDAY BUT SOME RESIDUAL
STRONGER NORTHWEST FLOW WILL REMAIN OVERHEAD. VENTILATION SHOULD BE
DECENT ENOUGH MOST PLACES ALTHOUGH NOT NEARLY AS HIGH AS SUNDAY/S
READINGS. MIXING HEIGHTS WILL LOWER QUITE A BIT AND LOOK TO BE NEAR
NORMAL. DEW POINTS WILL FALL PRETTY GOOD AND LOOKING AT SUB 15 PCT
VALUES ACROSS THE EASTERN PLAINS AND PORTIONS OF THE SOUTHERN RIO
GRANDE VALLEY.

LONG RANGE MODELS CONTINUE TO SHOW A DRIER NORTHWEST FLOW TUESDAY
THROUGH TUESDAY THROUGH THURSDAY AS THE PACIFIC COAST RIDGES
STRENGTHENS INLAND. GFS AND ECMWF REMAIN A LITTLE BIT AT ODDS ON
THEIR DEPICTION OR TIMING OF A DRY COLD FRONTAL PASSAGE MID TO LATE
WEEK BUT SHOW PRETTY SIMILAR FLOWS OVERALL. VENTILATION WOULD MOST
LIKELY LOWER ACROSS WESTERN AND CENTRAL AREAS DURING THIS PERIOD.
PRETTY HIGH CONFIDENCE OF THAT AS RIDGING BECOMES DOMINANT.
UNCERTAINTY LIES WITH WEAK SHORTWAVE PASSAGES THAT TYPICALLY OCCUR
ON THE BACKSIDE OF A RIDGE.

50

&&

.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS TO PERSIST THROUGH THE TAF PERIOD WITH MUCH LIGHTER
WINDS. SOME GUSTINESS TO CONTINUE OVERNIGHT ALONG THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EASTERN HIGHLANDS...BUT
THE OVERALL TREND IS DOWN.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  47  26  45  17 /   0   0  10   0
DULCE...........................  47  16  44   4 /   0   5  10   0
CUBA............................  49  25  47  12 /   0   0   5   0
GALLUP..........................  53  23  48  12 /   0   0   0   0
EL MORRO........................  51  23  47  12 /   0   0   0   0
GRANTS..........................  54  23  50  12 /   0   0   0   0
QUEMADO.........................  54  27  49  18 /   0   0   0   0
GLENWOOD........................  63  27  60  21 /   0   0   0   0
CHAMA...........................  41  16  38   6 /   0   5  20   5
LOS ALAMOS......................  46  29  45  18 /   0   0   5   0
PECOS...........................  48  31  46  20 /   0   0   0   0
CERRO/QUESTA....................  35  16  34   1 /   0   0  10   5
RED RIVER.......................  40  19  35   6 /   0   5  10  10
ANGEL FIRE......................  42  19  39   5 /   0   0   5  10
TAOS............................  42  21  41   8 /   0   0   5   0
MORA............................  51  32  47  17 /   0   0   0   5
ESPANOLA........................  51  25  50  18 /   0   0   0   0
SANTA FE........................  46  28  45  17 /   0   0   0   0
SANTA FE AIRPORT................  48  28  47  19 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  51  30  51  25 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  53  32  54  25 /   0   0   0   0
ALBUQUERQUE VALLEY..............  54  29  56  22 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  57  31  57  24 /   0   0   0   0
LOS LUNAS.......................  54  28  56  21 /   0   0   0   0
RIO RANCHO......................  55  31  55  24 /   0   0   0   0
SOCORRO.........................  59  31  60  24 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  49  31  49  21 /   0   0   0   0
TIJERAS.........................  50  32  51  23 /   0   0   0   0
MORIARTY/ESTANCIA...............  51  23  52  14 /   0   0   0   0
CLINES CORNERS..................  49  35  48  20 /   0   0   0   0
GRAN QUIVIRA....................  53  31  53  23 /   0   0   0   0
CARRIZOZO.......................  55  32  56  24 /   0   0   0   0
RUIDOSO.........................  56  34  56  23 /   0   0   0   0
CAPULIN.........................  54  33  53  18 /   0   0   0  10
RATON...........................  55  29  52  15 /   0   0   0   5
SPRINGER........................  58  29  56  15 /   0   0   0   5
LAS VEGAS.......................  56  35  52  20 /   0   0   0   0
CLAYTON.........................  60  36  62  25 /   0   0   0  10
ROY.............................  56  34  57  22 /   0   0   0   5
CONCHAS.........................  59  38  62  27 /   0   0   0   0
SANTA ROSA......................  62  39  62  25 /   0   0   0   0
TUCUMCARI.......................  64  39  66  26 /   0   0   0   0
CLOVIS..........................  61  36  66  27 /   0   0   0   0
PORTALES........................  61  35  67  26 /   0   0   0   0
FORT SUMNER.....................  65  37  67  26 /   0   0   0   0
ROSWELL.........................  64  33  72  27 /   0   0   0   0
PICACHO.........................  65  39  67  28 /   0   0   0   0
ELK.............................  61  40  62  28 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 6 PM MST SUNDAY FOR THE FOLLOWING
ZONES...NMZ108.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
THE FOLLOWING ZONES...NMZ512-514-515-521>526-528-529-531>540.

FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
THE FOLLOWING ZONES...NMZ104.

&&

SHY
Hazardous weather outlook, Jan 10, 5:44 AM MST, 21 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 AM MST FRI JAN 10 2014

NMZ501>540-111300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
544 AM MST FRI JAN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO NORTHWEST WINDS TO 55 MPH WILL DEVELOP TODAY ALONG
AND EAST OF THE SANGRE DE CRISTO MOUNTAINS AND THE CENTRAL
MOUNTAIN CHAIN THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG AND GUSTY NORTHWEST WINDS WILL REDEVELOP ON SUNDAY ACROSS
THE STATE...WITH STRONGEST WINDS ACROSS THE CENTRAL MOUNTAIN
SUMMITS...EASTERN SLOPES...AND ADJACENT EASTERN PLAINS. DRY
CONDITIONS OVER THE NORTHEAST AND EAST CENTRAL PLAINS COMBINED
WITH GUSTS WILL PRODUCE CONDITIONS FAVORABLE FOR CRITICAL FIRE
WEATHER SUNDAY AFTERNOON.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT MEASURED WIND SPEEDS OR WIND
IMPACTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE
AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:26 AM MSTRed Flag WarningABQHarding, San Miguel, Union39 hr
Jan 11, 3:13 PM MSTHigh Wind WarningABQ13 hr

Nearby

High Wind Watches in New Mexico, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.